USMLE Forums banner

1 - 8 of 8 Posts

·
Registered
Joined
·
4,342 Posts
Discussion Starter #1
A 21 year old male with ALL presented with fever and several dark colored skin lesions that started 2 hours ago. He was given his chemotherapy pulse 10 day ago. He appeared lethargic and had a temperature of 39C (102.2F). PR 110, RR 32, BP 90/50. Physical examination showed black papular rounded skin lesions on the lower extremities surrounded by an erythematous rim. His leukocytes count was 1000/mm (8% neutrophils and 90% lymphocytes). Blood culture grew Gram negative rods. Which of the following is most likely responsible for this patient's hypotension?

A- Bradykinin causing increased capillary oncotic pressure
B- Increased serum concentrations of C8 and C9 causing rise of histamin release from basophils and mast cells.
C- Lipopolysaccharide stimulating production of tumor necrosis factor.
D- Lipoteichoic acid stimulating production of Interleukin 1.
E- Skin macrophage activation releasing inflammatory mediators.
 

·
Registered
Joined
·
373 Posts
yes it should be

C- LPS production of tumor necrosis factor. as in endotoxic shock
 

·
Registered
Joined
·
24 Posts
Pseudomonas

Yes, LPS most probably working with Haemolysin sort of exotoxin.

Causative organism most probably Pseudomonas. Septicemias (Fever, shock +/- skin lesions (black, necrotic center, erythematous margin, ecthyma gangrenosum).
 
1 - 8 of 8 Posts
Top